MAUDE Adverse Event Report: COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number C-TPNS-7.0D-65-REDO
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the sheaths around the yellow and blue lumens of a redo double lumen tpn catheter were loose and rotating around the hubs.The patient was reported to be feeling well with no concerns and was at the clinic for a regular appointment.The "writer" assessed the patient's central line and noted that the "clear ring[s]" around the yellow and blue lumens of the catheters were loose and rotated with light manipulation.The writer was unable to "pull [the] tubing apart from [the] clear ring", so they were unable to assess the integrity of the tubing underneath.The lumens appeared intact otherwise.Additional information regarding patient and event details has been requested but is not currently available.No other adverse effects have been reported regarding this incident.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 24apr2020 that confirmed there was no procedure performed in this case.The nurse was assessing the integrity of the catheter and educated the patients mother about catheter care at the time the failure was noticed.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation: it was reported by alberta children`s hospital that a tpn catheter (part number c-tpns-7.0d-65-redo) had rotating "clear rings" on both the yellow and blue lumens of the catheter.The patient arrived in clinic for an appointment with a parent.The patients' catheter was reviewed and on the yellow lumen, the clear ring around the catheter end was loose and rotated with light manipulation.It was not possible to pull the tubing apart from the clear ring and so it was not possible to assess the integrity of tubing underneath the "clear ring".No other damage with the catheter was identified.There was no procedure performed as a result of the failure.The nurse assessed the integrity of the catheter and educated the patient's mother about catheter care.A review of the complaint history, device history record, instructions for use (ifu), and quality control were conducted during the investigation.The complaint device was not returned for evaluation.A document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the risk file found that the risks associated with the devices are acceptable when weighed against the benefits.A review of the device history record found no nonconformances associated with this device lot.At this time there have been 4 additional complaints on this device lot reported for the same failure mode by the same customer.There is no evidence to suggest there is any nonconforming product in house or out in the field or that the device was not manufactured to specification.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: "-silicone catheters are not designed for power injection.Catheter rupture may occur.Use of a 10ml syringe or larger will reduce the risk of catheter rupture.The following suggested catheter maintenance is also provided ¿.If catheter is not to be used immediately, its lumen should be maintained by continuous saline or heparinized saline drip or locked with heparinized saline solution.Normal saline lock is permissible if utilizing the clc2000 injection cap.Catheter heparinization should be determined by institutional protocol and clinical judgement.Heparin concentrations of 10 units/ml to 100 units/ml have been reported adequate to maintain lumen patency.Catheter lock should be reestablished after every use or at least every 24 hours if unused.Before using catheter lumen already locked with heparin, lumen should be flushed with twice the indicated lumen volume using normal saline.Lumen should be flushed with normal saline between administration of different infusates.After use, lumen should again be flushed with twice the indicated lumen volume using normal saline before reestablishing heparin or saline lock.Strict aseptic technique must be adhered to while using and maintaining catheter." based on the information provided, no inspection of the product, and the results of the investigation, a definitive cause for failure was not established.Appropriate measures have been taken to address this failure mode.A capa was previously opened to address this failure mode and it was found that the product line meets specifications, but that separation and leakage of the device is an inherent risk device usage.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
REDO DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9763198
Report Number1820334-2020-00479
Device Sequence Number16283574
Product Code FOZ
UDI-Device Identifier00827002079021
UDI-Public(01)00827002079021(17)211213(10)9352833
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2021
Device Catalogue NumberC-TPNS-7.0D-65-REDO
Device Lot Number9352833
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer04/24/2020
05/22/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date05/04/2020
06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1